Missouri, 2006

Damaging Wind in Missouri, April 2, 2006

April 2, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 2, 11:39 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 2, 11:39 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT SUN APR 2 2006

...UPDATED AVIATION DISCUSSION...

.UPDATED...MESOSCALE DISCUSSION...

AT 1600 UTC SURFACE LOW WAS CENTERED JUST SOUTHEAST OF LINCOLN
NEBRASKA WITH A DRYLINE LINE ARCING SOUTHEAST THE SOUTHWARD ACROSS
EASTERN KANSAS. DRYLINE JUST BEGINNING TO ENTER OUR WESTERN MOST CWA
WITH LOW TO MID 60 DEWPOINTS NOW IN PLACE ACROSS MUCH OF OUR CWA.
VISIBLE SATELLITE IMAGERY SHOWS THE BEGINNING OF SURFACE BASED
CUMULUS FIELD DEVELOPING AHEAD OF THE DRYLINE FROM NE OK NORTHWARD
ALONG THE KS/MO BORDER. MODIFIED 16Z RUC SOUNDING FOR JLN INDICATES
A HEALTHY CAP IS STILL IN PLACE WITH AROUND 75 J/KG OF
MLCINH...HOWEVER THE CINH IS WEAKENING AND CONTINUED HEATING AND
MOISTENING OF THE BOUNDARY LAYER COMBINED WITH PERSISTENT
CONVERGENCE ALONG THE DRYLINE SHOULD BE SUFFICIENT FOR THE CAP TO
BREAK BY EARLY AFTERNOON.

BEXT APPROXIMATION AT THIS TIME IS THAT CONVECTION WILL BEGIN TO
DEVELOP IN OUR CWA BETWEEN 18-19Z SOMEWHERE ALONG OR POSSIBLY A BIT
WEST OF HIGHWAY 65. DEEP LAYER SHEAR VECTORS ARE FAVORABLY ORIENTED
WITH THE DRYLINE FOR CONVECTION TO REMAIN DISCRETE INITIALLY WITH
VERY STRONG DEEP LAYER SHEAR FAVORING A QUICK EVOLUTION TO
SUPERCELLS AFTER THUNDERSTORMS DEVELOP. WHILE CONDITIONS WILL BE
VERY FAVORABLE FOR SUPERCELLS...THE TORNADO POTENTIAL IS BIT MORE
PROBLEMATIC. SURFACE WINDS HAVE BEGUN TO VEER MORE AND THIS WILL CUT
DOWN ON 0-1KM SHEAR WITH CONTINUED BOUNDARY LAYER MIXING THIS
AFTERNOON ALSO REDUCING LOW LEVEL SHEAR.

DESPITE THE MARGINAL 0-1KM SRH THIS AFTERNOON...MODESTLY LOW LCL
HEIGHTS COMBINED WITH VERY STRONG DEEP LAYER SHEAR AND MODERATE
INSTABILITY COULD BE ENOUGH FOR A COUPLE OF TORNADOES TO DEVELOP
WITH ANY DISCRETE SUPERCELLS. BETTER TORNADO POTENTIAL TODAY WILL
LIKELY EXIST WITH STORMS CROSSING THE WARM FRONT WHICH IS NOW OUT OF
OUR CWA AND TORNADO POTENTIAL COULD ALSO INCREASE AFTER SUNSET AS
WINDS BACK SLIGHTLY...HOWEVER BY SUNSET THUNDERSTORMS WILL LIKELY BE
EAST OF OUR CWA.

WE WILL BE LAUNCHING AN 18Z SOUNDING TODAY.

IZZI

&&

.DISCUSSION...

SQUALL LINE FINALLY BEGINNING TO WEAKEN NOW AS IT MOVES INTO THE
EASTERN HALF OF THE CWA. BACK EDGE OF PRECIP BAND ALMOST CLEARING
SPRINGFIELD. PRECIP SHOULD CONTINUE TO MOVE NORTH AND EAST AND SKIES
SHOULD BEGIN TO SCATTER OUT THIS MORNING. SETTING THE STAGE FOR THIS
AFTERNOON.

SURFACE LOW CURRENTLY IN SOUTH CENTRAL NEBRASKA WITH WARM FRONT
EXTENDING SOUTHEAST FROM KANSAS CITY TO CAPE GIRARDEAU. ASSOCIATED
SURFACE COLD FRONT SOUTH FROM WEST CENTRAL KANSAS THROUGH THE
OKLAHOMA/TEXAS PANHANDLES. BY 18Z...SURFACE LOW SITUATED OVER
SOUTHERN IOWA WITH TRAILING COLD FRONT THROUGH EASTERN KANSAS INTO
CENTRAL OKLAHOMA. A POTENT VORTICITY CENTER WILL BE MOVING INTO
EASTERN KANSAS BY 18Z AND INTO OUR CWA SHORTLY THERE AFTER. A FAIRLY
STRONG 70-80KT JET ASSOCIATED WITH THE CENTER CUTS INTO SOUTHERN
MISSOURI AND SHOULD PROVIDE GOOD EXHAUST FOR OUR STORMS THIS
AFTERNOON.

THE CWA STAYS IN THE WARM SECTOR OF THE LOW THROUGHOUT THE DAY WITH
DEEP MOISTURE ADVECTION FROM THE SOUTH...MODEL SOUNDINGS FOR SGF AND
JLN SHOWING CAPES UP TO 2700 J/KG WITH LITTLE OR NO ASSOCIATED CIN.
IT WILL NOT TAKE MUCH TO GET THE CONVECTION GOING. WITH A GOOD 8-10
HOURS OF CLEARING SKIES...SURFACE HEATING AND INCREASED MOISTURE
ADVECTION...CONVECTION SHOULD GET GOING SHORTLY AFTER THAT TIME.
NAM SHOWING CAPES MAINTAINING 2500 J/KG OR BETTER THROUGH THE
AFTERNOON FROM 925MB THROUGH 850MBS ACROSS THE CWA.

SURFACE FRONT WILL APPROACH WESTERN CWA SHORTLY AFTER 18Z...THROUGH
CENTRAL PORTIONS OF THE CWA...INCLUDING SPRINGFIELD AROUND 21Z AND
THEN INTO THE EASTERN PART OF THE CWA BY 00Z. DEGREE OF LOW-LEVEL
SHEAR ALONG WITH MOIST UNSTABLE AIRMASS SUGGESTS THAT A FEW
TORNADOES WILL LIKELY OCCUR...WHICH COULD BE STRONG AND
LONG-LIVED...ESPECIALLY ACROSS THE EASTERN HALF OF OUR CWA.
ADDITIONALLY...LARGE HAIL AND LOCALLY DAMAGING WINDS ARE ALSO
EXPECTED.

A STRONG SECONDARY VORT TROUGH DIVES SOUTH FROM NEBRASKA AROUND THE
BACK SIDE OF THE UPPER LOW AFTER 00Z THAT MAY ASSIST IN KEEPING THE
CONVECTION GOING INTO THE LATE EVENING. FOR NOW THOUGH...BELIEVE
MOST SEVERE WEATHER SHOULD SUBSIDE AFTER 00Z. WILL HAVE TO WATCH
THIS FEATURE.

SHOULD SEE NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES ON
MONDAY AND TUESDAY WITH CANADIAN HIGH EXPANDING ACROSS MUCH OF THE
CENTRAL U.S. WILL NEED TO MONITOR FROST POTENTIAL TUESDAY MORNING
WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 30S OVER CENTRAL AND
NORTHERN ZONES. AFTERWARDS WE SHOULD SEE ANOTHER DECENT WARMUP AS
PROGRESSIVE UPPER FLOW PATTERN BRINGS ANOTHER STORM SYSTEM INTO THE
THE AREA BY WEDNESDAY/THURSDAY. SEVERE WEATHER POTENTIAL LOOKS
PRETTY DECENT FOR THE REGION BY THURSDAY AFTERNOON.

GCC
&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND
IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z.
COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS
MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY
TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE
AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL
CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE
MONDAY.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 2, 12:00 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL TO THE SIZE OF BASEBALLS.
    DAMAGING WIND GUSTS OVER 60 MPH.
    AND POSSIBLY A TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

  BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.

  DISCUSSION:

  A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
  EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
  EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
  THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
  ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
  AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
  QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
  WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
  TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
  EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
  OF AN OSAGE BEACH TO AVA LINE.

  BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
  OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
  BETWEEN 30 AND 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
  CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
  LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
  EAST OF THERE AFTER 3 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GI/MMT

In the hours before

Local storm report, Apr 2, 10:28 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 AM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     3 S FAIR PLAY           37.59N 93.57W
04/02/2006                   POLK               MO   LAW ENFORCEMENT

            TREE ACROSS ROAD AT 123 AND VV

&&

LDOOLEY
Local storm report, Apr 2, 1:42 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             5 N PONCE DE LEON       36.95N 93.35W
04/02/2006  E1.00 INCH       STONE              MO   BROADCAST MEDIA

            QUARTER HAIL AT HOOTIN TOWN REPORTED TO MEDIA

&&

LDOOLEY
Local storm report, Apr 2, 1:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             1 SSW SPRINGFIELD       37.18N 93.29W
04/02/2006  E0.25 INCH       GREENE             MO   PUBLIC

            PUBLIC REPORTED PEA HAIL IN THE CITY

&&

LDOOLEY
Local storm report, Apr 2, 1:51 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     HIGHLANDVILLE           36.93N 93.28W
04/02/2006                   CHRISTIAN          MO   LAW ENFORCEMENT

            POWERLINES DOWN WITH PENNY HAIL

&&

LDOOLEY
Local storm report, Apr 2, 1:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             OZARK                   37.02N 93.21W
04/02/2006  E1.00 INCH       CHRISTIAN          MO   NWS EMPLOYEE

            QUARTER HAIL IN OZARK

&&

LDOOLEY
Local storm report, Apr 2, 1:53 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 S OZARK               37.01N 93.21W
04/02/2006  E1.75 INCH       CHRISTIAN          MO   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED TO AMATEUR RADIO

&&

LDOOLEY

The radar

The Springfield radar (KSGF), 77 km away, was scanning. The volume nearest the first event began at 19:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Laclede

When
April 2, 1:55 PM CST
Where
Laclede County, 6 mi WNW of Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.717, -92.767

Severe thunderstorm wind gusts downed a tree onto a house. No major damage to the house occurred.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503393.